Alert archive / Montana / Freezing Rain Advisories in 2012
Freezing Rain Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this freezing rain advisory at Jan 25, 2012, 4:14 AM MST for Missoula County, Ravalli County, Montana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 4:14 AM MST (11:14 UTC)
- Expired
- Jan 25, 2012, 8:57 AM MST
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 54 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 717 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS45 KMSO 251114 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 414 AM MST WED JAN 25 2012 MTZ005-251600- /O.NEW.KMSO.ZR.Y.0002.120125T1114Z-120125T1600Z/ MISSOULA/BITTERROOT VALLEYS- 414 AM MST WED JAN 25 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: EXTREMELY SLICK AND HAZARDOUS CONDITIONS HAVE DEVELOPED OVERNIGHT AND WILL PERSIST THROUGH THE MORNING HOURS AS LIGHT RAIN SHOWERS HAVE PRODUCED A GLAZE OF ICE ON PAVED SURFACES. ADDITIONAL RAIN IS ANTICIPATED THROUGH THE MORNING WHICH WILL ONLY ADD TO THE ICY CONDITIONS WHICH HAVE DEVELOPED. BLACK ICE IS LIKELY ON ROADWAYS THIS MORNING. CONDITIONS SHOULD SLOWLY IMPROVE LATER IN THE MORNING. * ICE ACCUMULATIONS: ONE TO TWO TENTHS OF AN INCH ACCUMULATION ARE EXPECTED. HOWEVER UP TO A QUARTER INCH OF ICE THICKNESS MAY BE POSSIBLE IN SOME OF THE MORE SHELTERED AND COLDER AREAS OF THE MISSOULA VALLEY. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MTZ043-251915- /O.EXB.KMSO.WW.Y.0010.000000T0000Z-120126T0000Z/ POTOMAC/SEELEY LAKE REGION- 414 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: A HAZARDOUS WINTRY MIX OF PRECIPITATION WILL CONTINUE THROUGH MUCH OF THE DAY AS COLD AIR REMAINS TRAPPED IN THE VALLEYS OF THE POTOMAC/SEELEY LAKE REGION. BLACK ICE AND ICE ACCUMULATION ARE EXPECTED ON MANY PAVED SURFACES. THE ADDITION OF LIGHT SNOWFALL WILL ONLY FURTHER ACCENTUATE THE POTENTIAL FOR HAZARDOUS TRAVEL TODAY...EVEN AFTER SUNRISE. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF ADDITIONAL SNOWFALL WITH AROUND 6 INCHES EXPECTED IN THE MOUNTAINS. HOWEVER SNOW MAY MIX WITH RAIN OR FREEZING RAIN AT TIMES WHICH MAY REDUCE THE APPARENT ACCUMULATIONS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-251915- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ SOUTHERN CLEARWATER MOUNTAINS- 314 AM PST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * IMPACTS/TIMING: TRAVEL CONDITIONS WILL CONTINUE TO BE AFFECTED BY SNOW AND BLOWING SNOW WITH RESULTANT REDUCTIONS IN VISIBILITY FOR ROADS ABOVE 3000 FEET. * SNOW ACCUMULATIONS: 5 TO 10 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ001-251900- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120125T1900Z/ KOOTENAI/CABINET REGION- 414 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: A WINTRY MIX OF SNOW AND FREEZING RAIN ARE EXPECTED TO CONTINUE THROUGH THIS MORNING. ROADS CONDITIONS WILL REMAIN SLICK MAKING TRAVEL HAZARDOUS THROUGHOUT THE MORNING. * SNOW ACCUMULATIONS: 1 TO 2 INCHES. SNOW WILL MIX WITH FREEZING RAIN IN SOME LOCATIONS. ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ENOUGH TO PUT A THIN GLAZE ON ROAD SURFACES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ003-251900- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120125T1900Z/ FLATHEAD/MISSION VALLEYS- 414 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: LIGHT SNOW HAS SWITCHED OVER TO A LIGHT RAIN THIS MORNING AND WITH SURFACE TEMPERATURES REMAINING BELOW FREEZING THE DEVELOPMENT OF A GLAZE ON PAVED SURFACES IS EXPECTED. ROADS WILL REMAIN BECOME SLICK AND THE DEVELOPMENT OF BLACK ICE IS LIKELY MAKING TRAVEL HAZARDOUS THROUGHOUT THE MORNING. CONDITIONS WILL SLOWLY IMPROVE LATE IN THE MORNING. * SNOW AND ICE ACCUMULATIONS: THE DEVELOPMENT OF A LIGHT GLAZE IS ANTICIPATED ON COLD...PAVED SURFACES. THE ACCUMULATION WILL BE GENERALLY LESS THAN ONE TENTH OF AN INCH IN THICKNESS. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-251915- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ WEST GLACIER REGION- 414 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR MARIAS PASS... A WINTER WEATHER ADVISORY FOR MARIAS PASS REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: VISIBILITY WILL CONTINUE TO BE REDUCED AT TIMES THROUGH THIS AFTERNOON DUE TO SNOW AND BLOWING SNOW. LOWER ELEVATIONS WILL SEE A MIX OF RAIN AND FREEZING RAIN WHICH COULD MAKE SOME ROADWAYS SLICK. * SNOW AND ICE ACCUMULATIONS: 4 TO 8 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING OVER MARIAS PASS. RAIN AND FREEZING RAIN WILL IMPACT THE LOWER ELEVATIONS THIS MORNING WITH GENERALLY LESS THAN ONE TENTH OF AN INCH ICE ACCUMULATION. THIS AFTERNOON THE LOWER ELEVATIONS COULD RECEIVE AN ADDITIONAL 1 TO 2 INCHES OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-251915- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ LOWER CLARK FORK REGION- 414 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER WEATHER ADVISORY FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL ALONG I-90 FROM HAUGAN TO LOOKOUT PASS WILL CONTINUE TO BE SEVERELY IMPACTED AT TIMES TODAY DUE TO SNOW AND BLOWING SNOW. DRAMATIC REDUCTIONS IN VISIBILITY ARE EXPECTED TO CONTINUE AT TIMES THROUGH THIS AFTERNOON. IN THE VALLEY LOCATIONS A WINTRY MIX OF LIGHT SNOW AND FREEZING RAIN WILL CONTINUE THROUGH THIS MORNING. ROADS WILL CONTINUE TO BE VERY SLICK WITH BLACK ICE LIKELY MAKING TRAVEL HAZARDOUS THROUGH MUCH OF THE MORNING. * SNOW ACCUMULATIONS: 8 TO 10 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING ALONG INTERSTATE 90 FROM LOOKOUT PASS TO HAUGAN. VALLEY LOCATIONS CAN EXPECT UP TO AN INCH OF SNOW. ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ENOUGH TO PUT A GLAZE ON ROAD SURFACES AND PROMOTE THE POTENTIAL DEVELOPMENT OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ010-MTZ006-251915- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- 414 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR LOST TRAIL AND LOLO PASS... A WINTER WEATHER ADVISORY FOR LOST TRAIL AND LOLO PASS REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL OVER LOST TRAIL AND LOLO PASSES WILL CONTINUE TO BE SIGNIFICANTLY AFFECTED BY ACCUMULATING SNOW THROUGH MUCH OF THE DAY. VISIBILITY WILL ALSO BE REDUCED AT TIMES DUE TO SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 5 INCHES OF NEW SNOW ARE EXPECTED TODAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
609 WWUS45 KMSO 251430 WSWMSO URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 730 AM MST WED JAN 25 2012 MTZ005-251600- /O.CON.KMSO.ZR.Y.0002.000000T0000Z-120125T1600Z/ MISSOULA/BITTERROOT VALLEYS- 730 AM MST WED JAN 25 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS/TIMING: EXTREMELY SLICK AND HAZARDOUS CONDITIONS HAVE DEVELOPED OVERNIGHT AND WILL PERSIST THROUGH THE MORNING HOURS AS LIGHT RAIN SHOWERS HAVE PRODUCED A GLAZE OF ICE ON PAVED SURFACES. ADDITIONAL RAIN IS ANTICIPATED THROUGH THE MORNING WHICH WILL ONLY ADD TO THE ICY CONDITIONS WHICH HAVE DEVELOPED. BLACK ICE IS LIKELY ON ROADWAYS THIS MORNING. CONDITIONS SHOULD SLOWLY IMPROVE LATER IN THE MORNING. * ICE ACCUMULATIONS: ONE TO TWO TENTHS OF AN INCH ACCUMULATION ARE EXPECTED. HOWEVER UP TO A QUARTER INCH OF ICE THICKNESS MAY BE POSSIBLE IN SOME OF THE MORE SHELTERED AND COLDER AREAS OF THE MISSOULA VALLEY. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA && $$ IDZ006-252230- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ SOUTHERN CLEARWATER MOUNTAINS- 630 AM PST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * IMPACTS/TIMING: TRAVEL CONDITIONS WILL CONTINUE TO BE AFFECTED BY SNOW AND BLOWING SNOW WITH RESULTANT REDUCTIONS IN VISIBILITY FOR ROADS ABOVE 3000 FEET. * SNOW ACCUMULATIONS: 5 TO 10 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS && $$ MTZ043-252230- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0000Z/ POTOMAC/SEELEY LAKE REGION- 730 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: A HAZARDOUS WINTRY MIX OF PRECIPITATION WILL CONTINUE THROUGH MUCH OF THE DAY AS COLD AIR REMAINS TRAPPED IN THE VALLEYS OF THE POTOMAC/SEELEY LAKE REGION. BLACK ICE AND ICE ACCUMULATION ARE EXPECTED ON MANY PAVED SURFACES. THE ADDITION OF LIGHT SNOWFALL WILL ONLY FURTHER ACCENTUATE THE POTENTIAL FOR HAZARDOUS TRAVEL TODAY...EVEN AFTER SUNRISE. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF ADDITIONAL SNOWFALL WITH AROUND 6 INCHES EXPECTED IN THE MOUNTAINS. HOWEVER SNOW WILL MIX WITH RAIN OR FREEZING RAIN AT TIMES WHICH MAY REDUCE THE APPARENT ACCUMULATIONS. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH && $$ MTZ001-251900- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120125T1900Z/ KOOTENAI/CABINET REGION- 730 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: A WINTRY MIX OF RAIN...SNOW...AND FREEZING RAIN ARE EXPECTED TO CONTINUE THROUGH THIS MORNING. ROADS CONDITIONS WILL REMAIN SLICK MAKING TRAVEL HAZARDOUS. * SNOW ACCUMULATIONS: LESS THAN ONE INCH. SNOW WILL MIX WITH RAIN AND FREEZING RAIN IN SOME LOCATIONS. ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ENOUGH TO PUT A THIN GLAZE ON ROAD SURFACES. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH && $$ MTZ003-251900- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120125T1900Z/ FLATHEAD/MISSION VALLEYS- 730 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: LIGHT RAIN THIS MORNING WILL COMBINE WITH SURFACE TEMPERATURES REMAINING BELOW FREEZING...CREATING A GLAZE OF ICE ON PAVED SURFACES. ROADS WILL BECOME SLICK...MAKING TRAVEL HAZARDOUS. * SNOW AND ICE ACCUMULATIONS: THE DEVELOPMENT OF A LIGHT GLAZE IS ANTICIPATED ON COLD...PAVED SURFACES. THE ACCUMULATION WILL BE GENERALLY LESS THAN ONE TENTH OF AN INCH IN THICKNESS. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON && $$ IDZ010-252230- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ EASTERN LEMHI COUNTY- 730 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING ABOVE 4500 FEET... A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL OVER LOST TRAIL AND BANNOCK PASS WILL CONTINUE TO BE SIGNIFICANTLY AFFECTED BY ACCUMULATING SNOW THROUGH MUCH OF THE DAY. VISIBILITY WILL ALSO BE REDUCED AT TIMES DUE TO SNOW AND BLOWING SNOW. GILMORE SUMMIT WILL CONTINUE TO HAVE GUSTY WINDS AND BLOWING SNOW THAT WILL REDUCE VISIBILITY AND CREATE HAZARDOUS ROAD CONDITIONS. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 5 INCHES OF NEW SNOW ARE EXPECTED TODAY OVER LOST TRAIL AND BANNOCK PASS. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ESPECIALLY OVER GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS && $$ MTZ002-252230- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ WEST GLACIER REGION- 730 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR MARIAS PASS... A WINTER WEATHER ADVISORY FOR MARIAS PASS REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: VISIBILITY WILL CONTINUE TO BE REDUCED AT TIMES THROUGH THIS AFTERNOON DUE TO SNOW AND BLOWING SNOW. LOWER ELEVATIONS WILL SEE A MIX OF RAIN AND FREEZING RAIN WHICH COULD MAKE SOME ROADWAYS SLICK. * SNOW AND ICE ACCUMULATIONS: 4 TO 8 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING OVER MARIAS PASS. RAIN AND FREEZING RAIN WILL IMPACT THE LOWER ELEVATIONS THIS MORNING WITH GENERALLY LESS THAN ONE TENTH OF AN INCH ICE ACCUMULATION. THIS AFTERNOON THE LOWER ELEVATIONS COULD RECEIVE AN ADDITIONAL 1 TO 2 INCHES OF SNOW. && $$ MTZ004-252230- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ LOWER CLARK FORK REGION- 730 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER WEATHER ADVISORY FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL ALONG I-90 FROM HAUGAN TO LOOKOUT PASS WILL CONTINUE TO BE SEVERELY IMPACTED DUE TO SNOW AND BLOWING SNOW. IN THE VALLEY LOCATIONS...A WINTRY MIX OF LIGHT SNOW AND FREEZING RAIN...CAUSING ROADS TO BE VERY SLICK WITH BLACK ICE. * SNOW ACCUMULATIONS: 8 TO 10 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING. VALLEY LOCATIONS CAN EXPECT UP TO AN INCH OF SNOW. ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ENOUGH TO PUT A GLAZE ON ROAD SURFACES AND PROMOTE THE POTENTIAL DEVELOPMENT OF BLACK ICE. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AT TIMES. && $$ MTZ006-252230- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 730 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR LOST TRAIL PASS... A WINTER WEATHER ADVISORY FOR LOST TRAIL AND LOLO PASS PASS REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL OVER LOST TRAIL AND LOLO PASSES WILL CONTINUE TO BE SIGNIFICANTLY AFFECTED BY ACCUMULATING SNOW. VISIBILITY WILL ALSO BE REDUCED AT TIMES DUE TO SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 5 INCHES OF NEW SNOW. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS && $$
130 WWUS45 KMSO 251557 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 857 AM MST WED JAN 25 2012 MTZ005-251700- /O.CAN.KMSO.ZR.Y.0002.000000T0000Z-120125T1600Z/ MISSOULA/BITTERROOT VALLEYS- 857 AM MST WED JAN 25 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FREEZING RAIN ADVISORY. RAIN WILL CONTINUE THROUGH THIS MORNING BUT MAIN ROADWAYS HAVE WARMED ENOUGH TO KEEP ICE FROM FORMING. SIDE AND UNMAINTAINED ROADWAYS WILL REMAIN SLICK AND MAY CONTINUE TO FORM ICE THROUGH THIS MORNING. $$ IDZ006-260000- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ SOUTHERN CLEARWATER MOUNTAINS- 757 AM PST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * IMPACTS/TIMING: TRAVEL CONDITIONS WILL CONTINUE TO BE AFFECTED BY SNOW AND BLOWING SNOW WITH RESULTANT REDUCTIONS IN VISIBILITY FOR ROADS ABOVE 3000 FEET. * SNOW ACCUMULATIONS: 5 TO 10 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS $$ MTZ043-260000- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0000Z/ POTOMAC/SEELEY LAKE REGION- 857 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: A HAZARDOUS WINTRY MIX OF PRECIPITATION WILL CONTINUE THROUGH MUCH OF THE DAY AS COLD AIR REMAINS TRAPPED IN THE VALLEYS OF THE POTOMAC/SEELEY LAKE REGION. BLACK ICE AND ICE ACCUMULATION ARE EXPECTED ON MANY PAVED SURFACES. THE ADDITION OF LIGHT SNOWFALL WILL ONLY FURTHER ACCENTUATE THE POTENTIAL FOR HAZARDOUS TRAVEL TODAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OF ADDITIONAL SNOWFALL WITH AROUND 6 INCHES EXPECTED IN THE MOUNTAINS. HOWEVER...SNOW HAS MIXED WITH RAIN AND FREEZING RAIN AND CREATING TREACHEROUS ROADWAYS...ESPECIALLY ON I-90. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ001-251900- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120125T1900Z/ KOOTENAI/CABINET REGION- 857 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: A WINTRY MIX OF RAIN...SNOW...AND FREEZING RAIN ARE EXPECTED TO CONTINUE THROUGH THIS MORNING. ROADS CONDITIONS WILL REMAIN SLICK MAKING TRAVEL HAZARDOUS. * SNOW ACCUMULATIONS: LESS THAN ONE INCH. SNOW WILL MIX WITH RAIN AND FREEZING RAIN IN SOME LOCATIONS. ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ENOUGH TO PUT A THIN GLAZE ON ROAD SURFACES. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH $$ MTZ003-251900- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120125T1900Z/ FLATHEAD/MISSION VALLEYS- 857 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: LIGHT RAIN THIS MORNING WILL COMBINE WITH SURFACE TEMPERATURES REMAINING BELOW FREEZING...CREATING A GLAZE OF ICE ON PAVED SURFACES. ROADS WILL BECOME SLICK... MAKING TRAVEL HAZARDOUS. * SNOW AND ICE ACCUMULATIONS: THE DEVELOPMENT OF A LIGHT GLAZE IS ANTICIPATED ON COLD...PAVED SURFACES. THE ACCUMULATION WILL BE GENERALLY LESS THAN ONE TENTH OF AN INCH IN THICKNESS. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$ IDZ010-260000- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ EASTERN LEMHI COUNTY- 857 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING ABOVE 4500 FEET... A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL OVER LOST TRAIL AND BANNOCK PASS WILL CONTINUE TO BE SIGNIFICANTLY AFFECTED BY ACCUMULATING SNOW THROUGH MUCH OF THE DAY. VISIBILITY WILL ALSO BE REDUCED AT TIMES DUE TO SNOW AND BLOWING SNOW. GILMORE SUMMIT WILL CONTINUE TO HAVE GUSTY WINDS AND BLOWING SNOW THAT WILL REDUCE VISIBILITY AND CREATE HAZARDOUS ROAD CONDITIONS. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 5 INCHES OF NEW SNOW ARE EXPECTED TODAY OVER LOST TRAIL AND BANNOCK PASS. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ESPECIALLY OVER GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS $$ MTZ002-260000- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ WEST GLACIER REGION- 857 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR MARIAS PASS... A WINTER WEATHER ADVISORY FOR MARIAS PASS REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: VISIBILITY WILL CONTINUE TO BE REDUCED AT TIMES THROUGH THIS AFTERNOON DUE TO SNOW AND BLOWING SNOW. LOWER ELEVATIONS WILL SEE A MIX OF SNOW...RAIN AND FREEZING RAIN WHICH COULD MAKE SOME ROADWAYS SLICK. * SNOW AND ICE ACCUMULATIONS: 4 TO 8 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING OVER MARIAS PASS. RAIN AND FREEZING RAIN WILL IMPACT THE LOWER ELEVATIONS THIS MORNING WITH GENERALLY LESS THAN ONE TENTH OF AN INCH ICE ACCUMULATION. THIS AFTERNOON THE LOWER ELEVATIONS COULD RECEIVE AN ADDITIONAL 1 TO 2 INCHES OF SNOW. * WIND SPEEDS: 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. && $$ MTZ004-260000- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ LOWER CLARK FORK REGION- 857 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER WEATHER ADVISORY FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL ALONG I-90 FROM HAUGAN TO LOOKOUT PASS WILL CONTINUE TO BE SEVERELY IMPACTED DUE TO SNOW AND BLOWING SNOW. IN THE VALLEY LOCATIONS...A WINTRY MIX OF LIGHT SNOW AND FREEZING RAIN...CAUSING ROADS TO BE VERY SLICK WITH BLACK ICE. * SNOW ACCUMULATIONS: 8 TO 10 INCHES OF NEW SNOW ACCUMULATION WITH CONSIDERABLE BLOWING AND DRIFTING. VALLEY LOCATIONS CAN EXPECT UP TO AN INCH OF SNOW. ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ENOUGH TO PUT A GLAZE ON ROAD SURFACES AND PROMOTE THE POTENTIAL DEVELOPMENT OF BLACK ICE. * WIND SPEEDS: WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AT TIMES. && $$ MTZ006-260000- /O.CON.KMSO.WW.Y.0010.000000T0000Z-120126T0100Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 857 AM MST WED JAN 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR LOST TRAIL PASS... A WINTER WEATHER ADVISORY FOR LOLO AND LOST TRAIL PASS REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * IMPACTS/TIMING: TRAVEL OVER LOST TRAIL AND LOLO PASSES WILL CONTINUE TO BE SIGNIFICANTLY AFFECTED BY ACCUMULATING SNOW. VISIBILITY WILL ALSO BE REDUCED AT TIMES DUE TO SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 5 INCHES OF NEW SNOW. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freezing rain advisory went out at Jan 24, 10:39 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 24, 10:39 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1039 PM MST TUE JAN 24 2012
.UPDATE...ADDED ADVISORY FOR WINDS IN GRANGEVILLE AND AN ADVISORY
FOR SNOW AND FREEZING RAIN IN THE FLATHEAD AND MISSION VALLEYS.
&&
.DISCUSSION...RADAR AND REPORTS INDICATE AREAS OF HEAVY SNOW...AND
SHOWERS ARE INTENSIFYING ON RADAR AS THEY MOVE INTO THE NORTHERN
ROCKIES. AS A RESULT...ADDED AN ADVISORY FOR THE FLATHEAD AND
MISSION VALLEYS. ALSO ADJUSTED THE WORDING FOR THE MARIAS PASS AND
GLACIER NATIONAL PARK ADVISORY TO INDICATE SNOW AND FREEZING RAIN
IMPACTS AT LOWER ELEVATIONS.
WINDS HAVE INCREASED IN THE VICINITY OF GRANGEVILLE ENOUGH TO
WARRANT AN ADVISORY. WIND WILL LIKELY CONTINUE UNTIL THE FRONTAL
PASSAGE IN THE MORNING...THEN IT WILL DECREASE BUT REMAIN GUSTY
THROUGH THE DAY.
&&
.AVIATION...CLOUD COVER WILL CONTINUE TO INCREASE AND LOWER THROUGH
IDAHO AND WESTERN MONTANA. PRECIPITATION HAS BEGUN ACROSS
NORTHWEST MONTANA AND IN NORTH CENTRAL IDAHO THIS EVENING AND WILL
CONTINUE TO SPREAD EASTWARD OVER NIGHT. OBSERVATIONS TO THE WEST
IN WASHINGTON AND OREGON HAVE SHOWN A MIXED ARRAY OF PRECIPITATION
TYPES INCLUDING SNOW...RAIN AND FREEZING RAIN. AS WARMER AIR MOVES
IN ALOFT TONIGHT...POCKETS OF FREEZING RAIN WILL LIKELY DEVELOP.
AIRFIELDS KMSO AND KGPI ARE STILL IN DANGER OF SEEING FREEZING
RAIN BETWEEN 25/0500Z AND 25/1200Z HOWEVER DOWNSLOPING EFFECTS ARE
EXPECTED TO SEVERELY LIMIT THE AMOUNT OF PRECIPITATION THAT CAN
MAKE IT TO THE VALLEY FLOOR. AVIATORS REGION WIDE SHOULD BE
PREPARED FOR LOWERED CEILINGS AND PERIODS OF MIXED PRECIPITATION
THROUGHOUT THE REGION LATE THIS EVENING AND INTO WEDNESDAY
AFTERNOON.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... WINTER WEATHER ADVISORY UNTIL NOON MST WEDNESDAY
FLATHEAD/MISSION VALLEYS.
WINTER WEATHER ADVISORY UNTIL 6 PM MST WEDNESDAY FOR MARIAS PASS.
WINTER WEATHER ADVISORY UNTIL NOON MST WEDNESDAY
KOOTENAI/CABINET REGION.
WINTER WEATHER ADVISORY UNTIL 6 PM MST WEDNESDAY FOR LOST TRAIL
PASS.
WIND ADVISORY FROM 5 AM TO 5 PM MST WEDNESDAY BUTTE/BLACKFOOT
REGION.
WINTER WEATHER ADVISORY UNTIL 6 PM MST WEDNESDAY FOR I-90
LOOKOUT PASS TO HAUGAN.
ID...WIND ADVISORY UNTIL 4 AM PST WEDNESDAY FOR GRANGEVILLE AND
VICINITY.
WINTER WEATHER ADVISORY UNTIL 5 PM PST WEDNESDAY SOUTHERN
CLEARWATER MOUNTAINS.
WIND ADVISORY UNTIL 4 AM PST WEDNESDAY LOWER HELLS CANYON/SALMON
RIVER REGION.
WINTER WEATHER ADVISORY UNTIL 6 PM MST WEDNESDAY FOR LOST TRAIL
PASS.
&&
SHORT TERM...LEACH/PALLISTER
LONG TERM....ZUMPFE
AVIATION...LEACH/PALLISTERNearby
Freezing Rain Advisories in Montana, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.